Dulaglutide-associated body odor with dechallenge and rechallenge in a patient with type 2 diabetes

View at publisher
Authors: Srečko Marušić, Matea Staresinic, Maja Cigrovski Berković
Cited by: 1

Abstract

OBJECTIVE: Although uncommon, medications may induce unpleasant body odor, potentially leading to psychosocial distress and reduced treatment adherence. To date, unpleasant body odor has not been recognized as an adverse effect of dulaglutide. We report a novel case of dulaglutide-associated body odor, confirmed by dechallenge and rechallenge. CASE REPORT: A 57-year-old man with a 6-year history of type 2 diabetes mellitus and hypertension was initiated on dulaglutide due to inadequate glycemic control and obesity. Two weeks after treatment initiation, an unpleasant body odor was noted by family members and colleagues. No changes in diet, hygiene practices, or concomitant medications were reported. Dermatological examination and extensive laboratory evaluation excluded infectious, metabolic, and endocrine causes. The odor resolved ~ 10 days after discontinuation of dulaglutide. Upon rechallenge, the odor recurred, confirming a causal relationship. Dulaglutide was permanently discontinued, and treatment was switched to semaglutide, after which the body odor did not recur and glycemic control improved. According to the Naranjo Adverse Drug Reaction Probability Scale, the association was classified as probable. CONCLUSION: This case highlights a rare and previously unreported adverse effect of dulaglutide. Although not medically serious, drug-induced body odor may substantially impair quality of life and treatment adherence.

Fields of Study & Subjects

Diabetes Treatment and Management Pharmacology and Obesity Treatment Pharmacovigilance and Adverse Drug Reactions

Publication details

Journal / source
International Journal of Clinical Pharmacology and Therapeutics
Publisher
Dustri-Verlag Dr. Karl Feistle
Volume
64
Issue
08
Pages
455–458
Publication date
6 May 2026
Language
EN